Alert archive / California / Wind Advisories in 2008
Wind Advisory 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Feb 13, 2008, 3:21 AM PST. It took effect at Feb 13, 2008, 2:06 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 3:21 AM PST (11:21 UTC)
- In effect from
- Feb 13, 2008, 2:06 PM PST
- Expired
- Feb 14, 2008, 10:00 AM PST
- In force
- 20 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 131121 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 321 AM PST WED FEB 13 2008 ...STRONG WINDS EXPECTED FOR THE NORTH BAY MOUNTAINS STARTING WEDNESDAY EVENING... .A LOW IS FORECAST TO FORM OVER SOUTHERN NEVADA BY THIS AFTERNOON ALONG A FRONT THAT IS CURRENTLY DIVING TO THE SOUTH. AN AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT CAUSING THE PRESSURE GRADIENT TO GREATLY INCREASE. THIS WILL ALLOW FOR GUSTY NORTH TO NORTHEAST WINDS UP TO 45 MPH TO DEVELOP BY THIS EVENING FOR THE NORTH BAY MOUNTAINS. WINDY CONDITIONS ARE EXPECTED INTO THURSDAY MORNING. CAZ507-132330- /O.NEW.KMTR.WI.Y.0009.080214T0300Z-080214T1800Z/ NORTH BAY MOUNTAINS- 321 AM PST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY. NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP OVER THE NORTH BAY MOUNTAINS BY THIS EVENING. THESE WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY MORNING. A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BELL
4 follow-up statements
000 WWUS76 KMTR 132206 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 206 PM PST WED FEB 13 2008 ...STRONG WINDS ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT... .AN AREA OF HIGH PRESSURE WILL STRENGTHEN ACROSS NORTHERN CALIFORNIA OVERNIGHT INTO THURSDAY MORNING. THE PRESSURE GRADIENT WILL INCREASE AND ALLOW FOR NORTH TO NORTHEAST WIND GUSTS UP TO 50 MPH TO BECOME MORE WIDESPREAD ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT THROUGH THURSDAY MORNING. CAZ511-140515- /O.EXB.KMTR.WI.Y.0009.080214T0000Z-080214T1800Z/ EAST BAY HILLS AND DIABLO RANGE- 206 PM PST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE EAST BAY HILLS INCLUDING THE DIABLO RANGE... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE EAST BAY HILLS. NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL BECOME MORE WIDESPREAD ABOVE 1000 FEET OVERNIGHT THROUGH THURSDAY MORNING. WIND SPEEDS WILL DECREASE QUICKLY BY LATE THURSDAY MORNING AND THROUGH THE AFTERNOON HOURS OF THURSDAY. A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS THIS STRONG CAN BRING DOWN STORM WEAKENED TREES AND POWER POLES. USE EXTRA CAUTION AND TIE DOWN LOOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$ CAZ507-140515- /O.EXT.KMTR.WI.Y.0009.080214T0000Z-080214T1800Z/ NORTH BAY MOUNTAINS- 206 PM PST WED FEB 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE NORTH BAY MOUNTAINS... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE NORTH BAY MOUNTAINS. NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS EVENING IN THE NORTH BAY MOUNTAINS ABOVE 1000 FEET. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY MORNING WITH WIND SPEEDS DIMINISHING THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS THIS STRONG CAN BRING DOWN STORM WEAKENED TREES AND POWER POLES. USE EXTRA CAUTION AND TIE DOWN LOOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$
000 WWUS76 KMTR 140454 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 854 PM PST WED FEB 13 2008 ...STRONG WINDS ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT... .AN AREA OF HIGH PRESSURE WILL STRENGTHEN ACROSS NORTHERN CALIFORNIA OVERNIGHT INTO THURSDAY MORNING. THE PRESSURE GRADIENT WILL INCREASE AND ALLOW FOR OFFSHORE WIND GUSTS UP TO 50 MPH TO BECOME MORE WIDESPREAD ACROSS THE NORTH AND EAST BAY HILLS OVERNIGHT THROUGH THURSDAY MORNING. CAZ507-511-141300- /O.CON.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 854 PM PST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH HAVE DEVELOPED IN THE NORTH AND EAST BAY MOUNTAINS ABOVE 1000 FEET. THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY MORNING WITH WIND SPEEDS DIMINISHING THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS THIS STRONG CAN BRING DOWN STORM WEAKENED TREES AND POWER POLES. USE EXTRA CAUTION AND TIE DOWN LOOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$
000 WWUS76 KMTR 141045 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 245 AM PST THU FEB 14 2008 ...STRONG WINDS ACROSS THE EAST BAY HILLS THIS MORNING... .A TIGHT PRESSURE GRADIENT BETWEEN CENTRAL CALIFORNIA AND SOUTHERN NEVADA WILL ALLOW GUSTY NORTHERLY WINDS TO CONTINUE THROUGH THE MORNING HOURS TODAY FOR THE EAST BAY HILLS. CAZ507-141145- /O.CAN.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/ NORTH BAY MOUNTAINS- 245 AM PST THU FEB 14 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS CANCELED THE WIND ADVISORY. ALTHOUGH GUSTY NORTHERLY WINDS TO 35 MPH ARE EXPECTED TO CONTINUE THIS MORNING...THEY ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ CAZ511-141800- /O.CON.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/ EAST BAY HILLS AND DIABLO RANGE- 245 AM PST THU FEB 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... GUSTY WINDS HAVE CONTINUED OVERNIGHT IN THE EAST BAY HILLS WITH MULTIPLE SENSORS REPORTING GUSTS TO OVER 50 MPH. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH LATE THIS MORNING. WINDS SHOULD DIMINISH BY THE AFTERNOON. A WIND ADVISORY MEANS THAT GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS THIS STRONG CAN BRING DOWN STORM WEAKENED TREES AND POWER POLES. USE EXTRA CAUTION AND TIE DOWN LOOSE OBJECTS SUCH AS LAWN FURNITURE AND GARBAGE CANS. $$ BELL
000 WWUS76 KMTR 141756 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 956 AM PST THU FEB 14 2008 CAZ511-141900- /O.EXP.KMTR.WI.Y.0009.000000T0000Z-080214T1800Z/ EAST BAY HILLS AND DIABLO RANGE- 956 AM PST THU FEB 14 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... NORTHERLY WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING. THEREFORE THE WIND ADVISORY OVER THE EAST BAY HILLS WILL BE ALLOWED TO EXPIRE AT 10 AM PST. HOWEVER...BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL STILL BE POSSIBLE THROUGH LATE THIS AFTERNOON. RIDGES TOPS ABOVE 3000 FEET COULD SEE GUSTS AS HIGH AS 60 MPH THIS AFTERNOON AS WELL. $$ MEHLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 12, 9:40 PM PST, 5 hours 41 minutes earlier.
Area forecast discussion, Feb 12, 9:40 PM PST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
940 PM PST TUE FEB 12 2008
AVIATION UPDATE
.DISCUSSION...IT WAS ANOTHER WARM DAY ACROSS THE DISTRICT WITH HIGH
TEMPERATURES MAINLY IN THE 60S AND 70S...ALTHOUGH A FEW SPOTS IN
THE WARMEST AREAS OF SAN BENITO AND INLAND MONTEREY COUNTIES WARMED
INTO THE LOWER 80S. OVERNIGHT MIN TEMPS WERE ALSO MILD WITH MID 30S
TO LOWER 50S MOST AREAS.
RIGHT NOW SATELLITE IMAGERY SHOWS THE STRATUS COVERAGE DECREASING
OVER THE COASTAL WATERS AS BRISK NORTHWESTERLY WINDS PUSH THE
CLOUDS TO THE SOUTH. THE ACV-SFO SURFACE PRESSURE GRADIENT HAS
RAMPED UP TO 6.4 MB...THUS MOSTLY CLEAR SKIES SHOULD PREVAIL
OVERNIGHT MOST AREAS EXCEPT FOR THE SOUTHERN EDGE OF THE MONTEREY BAY
AND NORTHERN SALINAS VALLEY WHICH WILL PROBABLY KEEP FOG
AND/OR STRATUS MOST OF THE NIGHT. WILL UPDATE FORECASTS TO TONE DOWN
FOG WORDING FOR TONIGHT.
AN INSIDE SLIDER SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST
TONIGHT AND INTO THE GREAT BASIN ON WEDNESDAY. THIS WILL INITIATE A
SURFACE HIGH WHICH WILL TAKE UP RESIDENCE IN THE GREAT BASIN BY
WEDNESDAY NIGHT FOR INCREASING OFFSHORE WINDS LATE WEDNESDAY INTO
THURSDAY. THE LATEST NAM GIVES WIND SPEEDS OF 45 KNOTS AT THE 925
MB LEVEL WEDNESDAY NIGHT MAINLY OVER THE NORTH BAY. WIND SPEEDS
TAPER OFF ON THURSDAY AS THE HIGH MOVES TO THE EAST.
DRY CONDITIONS ARE STILL PROGGED FOR THE ENTIRE FORECAST PERIOD.
LATEST MEDIUM RANGE MODELS BRING POSSIBLE RAIN CHANCES ACROSS
NORTHERN CALIFORNIA LATE NEXT WEDNESDAY AND THURSDAY WITH HIGH
PRESSURE OVER THE EASTERN PACIFIC.
&&
.AVIATION...AREAS OF STRATUS PERSIST ALONG THE COAST AT THIS HOUR
WITH MAINLY CLEAR SKIES PREVAILING ACROSS THE INTERIOR. TERMINALS
WILL NOT BE AFFECTED BY THE COASTAL STRATUS WITH THE EXCEPTION OF
KMRY AND KSNS THAT ARE EXPERIENCING VSBYS OF 1/2SM AND FOG UNDER 100
FOOT CIGS. CLEARING OVER KMRY AND KSNS IS EXPECTED AROUND DAY BREAK
WEDNESDAY.
KSFO AND VCNTY...LIGHT WEST WINDS WILL PERSIST THROUGH TONIGHT WITH
WINDS EXPECTED TO INCREASE WEDNESDAY AFTERNOON AS A THERMAL
TROUGH BUILDS OVER THE INTERIOR. SKIES WILL REMAIN CLEAR THROUGH
TONIGHT WITH THE EXCEPTION OF KSTS THAT WILL SEE LOW CLOUDS AND FOG
DEVELOP AFTER MIDNIGHT. CLEARING AT KSTS IS EXPECTED AROUND 16Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON POINT.
PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 12, 4:34 AM PST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 434 AM PST TUE FEB 12 2008 CAZ006-505>514-516>518-131345- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 434 AM PST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGIONS. .DAY ONE...TUESDAY AND TUESDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEATHER SYSTEM PASSING TO THE NORTH AND EAST OF THE BAY AREA WILL PRODUCE GUSTY NORTHERLY WINDS WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING OVER THE NORTH AND EAST BAY HILLS. OTHERWISE...NO SIGNIFICANT WEATHER IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. BELL
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.